MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII MI IN SLT 3 MO TI CU BL LT; PROSTHSISKNEPATELLOFMORTIBIALSMICONSTRAINDUNCMNTDPOROUSCOATDPOLYMRMTALPOLYMER

SMITH & NEPHEW, INC. GII MI IN SLT 3 MO TI CU BL LT; PROSTHSISKNEPATELLOFMORTIBIALSMICONSTRAINDUNCMNTDPOROUSCOATDPOLYMRMTALPOLYMER
Model Number 71441136
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/22/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when using the drill guide, the screw was stuck, so when the alignment guide was removed it pulled upward the pins in the tibia.After removing the alignment guide from the drill guide, it was noticed that the pins had move upwards in their holes, so they were loose.The tibia cut couldn't be done properly so it was needed to be drilled to achieve the cut.Delay of 10 minutes.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The medical investigation concluded that clinically relevant supporting documentation was not provided; therefore, a thorough medical investigation could not be performed.Without the product evaluation, the root cause of the reported event could not be definitively concluded.It was communicated that no patient injury resulted from the approximate 10 minute surgical extension.Patient impact beyond the reported intraoperative event and minor surgical extension is not anticipated.No further medical assessment is warranted at this time.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device has scratches, nicks and burrs on the surface and in the cutting slots and fixation holes.The device was manufactured in 2017 and shows signs of significant wear/ usage.The medical investigation concluded that this complaint was reopened due to receipt of device for a product evaluation.No additional medically relevant documentation/ information was provided; therefore, no further medical assessment could be rendered at this time.The functional evaluation confirmed the stated failure mode.The thumbscrew on the device is seized and will not retain a mating part as intended.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII MI IN SLT 3 MO TI CU BL LT
Common Device Name
PROSTHSISKNEPATELLOFMORTIBIALSMICONSTRAINDUNCMNTDPOROUSCOATDPOLYMRMTALPOLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9671506
Report Number1020279-2020-00484
Device Sequence Number353987
Product Code MBH
UDI-Device Identifier03596010484086
UDI-Public03596010484086
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71441136
Device Catalogue Number71441136
Device Lot Number17CM22980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2020
Initial Date Received by Manufacturer 01/23/2020
Supplement Date Received by Manufacturer04/15/2020
06/15/2020
Initial Report FDA Received Date02/05/2020
Supplement Report FDA Received Date04/16/2020
06/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;